Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 225, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2006, 9:04 PM EDT for Ashtabula County, Ohio. It was in force for 71 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 9:04 PM EDT (01:04 UTC)
- Expired
- Jun 28, 2006, 10:15 PM EDT
- In force
- 71 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:50 PM EDT | HAIL 0.75 | 8 W Andover, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 290104
SVRCLE
OHC007-290215-
/O.NEW.KCLE.SV.W.0225.060629T0104Z-060629T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
904 PM EDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
* UNTIL 1015 PM EDT
* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THE STORMS WERE LOCATED 10
MILES WEST OF ORWELL...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE NORTH KINGSVILLE...JEFFERSON...GENEVA...
CONNEAUT...ASHTABULA AND ANDOVER.
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4150 8055 4150 8100 4184 8100 4190 8082
4192 8079 4192 8071 4195 8066 4196 8056
4199 8054
$$2 follow-up statements
000
WWUS51 KCLE 290152
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EDT WED JUN 28 2006
OHC007-290215-
/O.CON.KCLE.SV.W.0225.000000T0000Z-060629T0215Z/
ASHTABULA OH-
951 PM EDT WED JUN 28 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM EDT FOR
ASHTABULA COUNTY...
AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED 16 MILES SOUTHEAST OF CONNEAUT...AND MOVING EAST AT 25 MPH.
HAIL UP TO THREE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED IN
ANDOVER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4150 8055 4150 8100 4184 8100 4190 8082
4192 8079 4192 8071 4195 8066 4196 8056
4199 8054
$$000
WWUS51 KCLE 290206
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 PM EDT WED JUN 28 2006
OHC007-290216-
/O.EXP.KCLE.SV.W.0225.000000T0000Z-060629T0215Z/
ASHTABULA OH-
1006 PM EDT WED JUN 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY WILL EXPIRE
AT 1015 PM EDT...
LAT...LON 4150 8055 4150 8100 4184 8100 4190 8082
4192 8079 4192 8071 4195 8066 4196 8056
4199 8054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:40 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 28, 7:40 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 740 PM EDT WED JUN 28 2006 .AVIATION(00Z-00Z)... SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER 04Z ACROSS THE FORECAST AREA. IN THE MEANTIME...PERIODS OF MVFR THUNDERSTORMS WILL PERSIST ANYWHERE EAST OF MANSFIELD. SKIES WILL CLEAR A BIT WITH LIGHT FOG POSSIBLE TOWARD DAYBREAK. && .SHORT TERM(TONIGHT-FRIDAY)... COUPLE WEAK SFC TROFS FOCUS FOR TSTM DEVELOPMENT THIS AFTERNOON. ONE OVER EXTREME NW PA/ERN OH. THE OTHER OVER CENTRLA LOWER MI/NE IN. TSTMS AIDED BY COLD S/W TROF DROPPING SE INTO THE WESTERN LAKES. RISK SEVERE WEATHER THIS EVENING WITH COLD TEMPS ALOFT MAIN RISK SHOULD BE FROM LARGE HAIL. STORMS OVER SE LWR MICHIGAN/NE INDIANA BECOMING LITTLE BETTER ORGANIZED AT MID AFTERNOON THAT GUSTY WINDS COULD ALSO BE PROBLME. EXPECT THAT THE SHWRS/TSTMS WILL MAINLY BE DIURNAL BUT FEW TSTMS CONTINUED LAST NIGHT UPSTREAM CLOSE TO THE UPPER TROF...SO WILL NOT USE ANY TIMING OVERNIGHT. UPPER LEVEL COLD TROF MOVES ACROSS THE AREA TOMORROW AND WILL CONTINUE WITH CHANCE POPS TOMORROW...AND IN THE EAST EARLY TOMORROW NIGHT. HI PRESSURE BUILDS IN ON FRIDAY FOR AT LEAST A BRIEF PERIOD OF DRY WEATHER. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... NO BIG CHANGES MADE IN THE EXTENDED FORECAST. GENERALLY UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE WEST WITH TROF OVER THE EASTERN U.S.. HOWEVER INITIALLY EASTERN TROF RATHER FLAT DURING THE FIRST PART OF THE PERIOD...THEN BECOMES MORE AMPLIFIED AT THE END OF THE PERIOD AGAIN. THIS SUPORTED BY BOTH OPERATIONAL GFS AND ECWMF. WILL KEEP CHANCE OF TSTMS GOING FOR MUCH OF THE PERIOD. WRMFNT SHOULD LIFT N AREA SATURDAY WITH COLD FRONT DROPPING SOUTH THROUGH THE LOWER LAKES AND UPPER OH VLY SUNDAY...WITH WAVE MOVING EAST THROUGH REGION MONDAY. FRONT SHOULD SAG FAR ENOUGH SOUTH ON TUESDAY AND WEDNESDAY WITH HIGH PRES BEGINNING TO BUILD IN...KEEPING TUE AND WED DRY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...WCR AVIATION...LEINS
Hazardous weather outlook, Jun 28, 6:13 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 613 AM EDT WED JUN 28 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 613 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. WIND AND HAIL WILL BE THE PRIMARY THREAT. IN ADDITION SOME THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED LOCALIZED PONDING OF WATER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN DURING THE WEEKEND AND WILL NEED TO BE MONITORED FOR RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. LEZ142>149-162>169-291015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 613 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS COULD BECOME SEVERE TODAY AND TONIGHT. WINDS AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jun 28, 3:35 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 SW AUSTINTOWN 41.07N 80.77W
06/28/2006 E0.75 INCH MAHONING OH FIRE DEPT/RESCUE
&&
GARNETLocal storm report, Jun 28, 7:58 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 NW ROCK CREEK 41.69N 80.89W
06/28/2006 E1.50 INCH ASHTABULA OH TRAINED SPOTTER
0751 PM HAIL 3 NW WOOSTER 40.85N 81.97W
06/28/2006 E0.75 INCH WAYNE OH LAW ENFORCEMENT
0754 PM HAIL 3 NW ROCK CREEK 41.69N 80.89W
06/28/2006 E0.75 INCH ASHTABULA OH TRAINED SPOTTER
&&
LEINSLocal storm report, Jun 28, 8:26 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
826 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL CHESTERLAND 41.52N 81.34W
06/28/2006 E1.00 INCH GEAUGA OH AMATEUR RADIO
0826 PM HAIL MENTOR 41.69N 81.33W
06/28/2006 E1.00 INCH LAKE OH TRAINED SPOTTER
&&
LEINSLocal storm report, Jun 28, 8:30 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL MENTOR 41.69N 81.33W
06/28/2006 E0.75 INCH LAKE OH TRAINED SPOTTER
0829 PM HAIL 2 N MENTOR 41.72N 81.33W
06/28/2006 E0.75 INCH LAKE OH AMATEUR RADIO
&&
LEINSLocal storm report, Jun 28, 8:36 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL MENTOR 41.69N 81.33W
06/28/2006 E0.75 INCH LAKE OH AMATEUR RADIO
&&
LEINSLocal storm report, Jun 28, 8:44 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
844 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL PAINESVILLE 41.73N 81.25W
06/28/2006 E0.75 INCH LAKE OH TRAINED SPOTTER
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:01 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 29 min |
| Jun 28, 8:03 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 72 min |
| Jun 28, 8:21 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 28, 8:59 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.